Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4/VL on increase, not on meds
Sep 29, 2001

Hello Doc,

I have been hiv+ since 3/00. My first counts were: cd4/668 and VL/17,000. Over the past year, I have seen my viral load get down to 6000 and my cd4 counts down to 532. In Aug, 01, I received my latest counts: cd4 = 598, VL = 263,911, and 31.4. This is the first I have heard of a . It seems my pattern is that both cd4 & VL numbers are going up. I am not on meds and feel very healthy. I work out, diet could be better and I keep stress to a minimum. My question to you is 2 part, "What does it mean when both numbers go up and why? What is the importance of knowing the ? My partner and I have tried to understand this but to no avail. Thank you so much for your response. Respectfully,

Response from Dr. Holodniy

I don't have all your data to make an appropriate conclusion. It would be helpful to have the CD4 absolute count and percentages for all your tests to see what the trend is. The CD4 percent is a more stable number over time. I am not bothered by the first 2 viral loads. This difference is within the variation of the assay, which are usually around 3 fold (3 times). However, the last viral load is clearly and significantly increased. This could be the result of some other illness that was ongoing at that time. I would not make any clinical decisions after one test. I would repeat the data to see if the numbers were consistently changed. MH



Previous
CD4=547 with V/Load=14841
Next
Re: General Questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement